Hail, Clark
- When
- April 11, 4:00 PM EST
- Where
- Clark County, Clarksville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -85.770
A cold front brought some severe thunderstorms to south central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A cold front brought some severe thunderstorms to south central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 11, 2:15 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT WED APR 11 2007 .SHORT TERM (TNGT AND THU)... FOCUS ON LATE AFTN/EVE STORMS. CURRENT STORMS WILL NOT LIKELY BE BOXED ACRS OUR FA...NO MCD/WORD FROM SPC UP TO NOW...HOWEVER BKN LINE FORMING FROM CNTRL IL INTO SRN IL TO NEAR PAH MAY BE BOXED LATER PER MCD DISCUSSION 457. UPR LO/NEG TILT TROF EXTENDING FROM SERN IA INTO THE LOWER OH VLY ATTM WITH LOW TOPPED CONVECTION DEVELOPING IN DRY SLOT AHEAD OF OCCLUDED FRONT EXTENDING FROM WRN IL 990 LO INTO FAR WKY. STEEP LOW-MID LEVEL LAPSE RATES/LIFTED INDICES OF -6 AND CAPES OF 500-1000 J/KG UPSTREAM IN WARM SECTOR AHEAD OF BNDRY. BNDRY FCST TO MOVE THRU SDF AND BWG BY ARND 00Z AND LEX ARND 02Z. NMRS TSTMS OVER OUR FA ATTM IN AREA OF DEEP ASCENT FUELED BY APPROACHING 100KT JET STREAK (LEFT EXIT REGION) APPROACHING ATTM. WIND FIELDS STRONG AT ALL LEVELS AND INCREASING. MODE OF CNVCTN SHUD BE MULTICELL LINEAR WITH PERHAPS A FEW SUPERCELLS WITH WIND/HAIL AS PRIMARY THREATS. TORNADO THREAT NOW APPEARS TO BE N OF OUR FA...ALONG NWD MOVG WMFNT. NAM-WRF INDICATE SVR THREAT SHUD BE OVER BY ARND 01Z FOR SDF AND 03Z FOR LEX. STORMS ACRS OUR FA ATTM...WELL ADVERTISED...WITH MORE STORMS PROGGED TO DEVELOP ALONG OCCLUDED FRONT THIS EVE...MAINLY ACRS OUR NRN FA. A WATCH MAY ACCOMPANY THESE. CURRENT FCST LOOKS GOOD WITH NMRS STORMS LATE THIS AFTN/EVE...BECOMING SCT SHWRS AFTER FROPA. LOW CLOUDS WILL THEN PREVAIL PRIMARILY ACRS OUR NRN FA THRU THU AS UPR LO MOVES ACRS THE LOWER GREAT LAKES AND SFC WINDS BECOME WLY. FEWER CLOUDS EXPECTED S AND W CWA THU. MOS TEMPS IN LINE WITH CURRENT FCST...NO CHANGES. KIRKPATRICK .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THE LONGER TERM WILL START OUT ON A QUITE NOTE WEATHERWISE AS A LARGE AREA OF HIGH PRESSURE SETTLES OVER THE REGION THURSDAY NIGHT AND EARLY FRIDAY. THEN TWO WEATHER SYSTEMS WILL AFFECT ALL OR PARTS OF THE FORECAST AREA OVER THE REMAINDER OF THE LONG TERM. THE ECMWF CONTINUES TO BE THE MOST CONSISTENT MODEL AND WILL LEAN MORE TOWARD THE THIS SOLUTION FOR THE EXTENDED. THURSDAY NIGHT THROUGH SATURDAY... THE HIGH WILL KEEP SKIES MOSTLY CLEAR TO PARTLY CLOUDY THURSDAY NIGHT. HOWEVER AS THE HIGH MOVES TO THE EAST CLOUDS WILL INCREASE. THE FIRST SYSTEM WILL INTENSIFY OVER THE TEXAS PANHANDLE ON FRIDAY AND MOVE EAST WESTERN TENNESSEE FRIDAY NIGHT. A BRISK SOUTHERLY FLOW AHEAD OF THE LOW WILL DRAW MOISTURE NORTH FROM THE GULF OF MEXICO. SCATTERED SHOWERS WILL BEGIN FRIDAY AFTERNOON THE INCREASE OVER THE AREA FRIDAY NIGHT AS THE LOW MOVES EAST. THE LOW WILL MOVE EAST ACROSS TENNESSEE DURING THE DAY SATURDAY. WILL KEEP PROBABILITIES IN THE LIKELY CATEGORY FRIDAY NIGHT AND MOST OF SATURDAY. THE AIR BECOMES A LITTLE MORE UNSTABLE ON SATURDAY AND WILL ADD A CHANCE OF THUNDER. SATURDAY NIGHT THROUGH SUNDAY NIGHT... THE LOW WILL MOVE EAST AND SHOWERS WILL DIMINISH FROM THE WEST SATURDAY NIGHT AND SUNDAY MORNING. THE SYSTEM SHOULD BE EAST OF THE AREA BY EARLY AFTERNOON SUNDAY WITH CLOUDS DECREASING AS HIGH PRESSURE BUILDS IN FROM THE WEST. MONDAY THROUGH WEDNESDAY... AS THE SURFACE LOW MOVES OFF THE ATLANTIC COAST AND WINDS-UP INTO A EAST COAST STORM....THE UPPER RIDGE AND SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY...KEEPING DRY WEATHER OVER THE AREA MONDAY AND TUESDAY. CLOUDS WILL INCREASE TUESDAY NIGHT AS THE UPPER RIDGE AND SURFACE HIGH BEGINS TO MOVE TO THE EAST. THE NEXT IN A SERIES OF LOW PRESSURE AREAS WILL DEVELOP OVER THE SOUTHERN PLAINS AND TRACK EAST THROUGH THE GULF COAST STATES. RAIN WILL SPREAD NORTH OF THE LOW INTO THE SOUTHERN PART OF KENTUCKY. WILL MENTION A CHANCE OF RAIN OVER SOUTH CENTRAL KENTUCKY FOR TUESDAY NIGHT AND WEDNESDAY BUT WILL LEAVE THE NORTHERN TWO THIRDS OF THE FORECAST AREA DRY FOR NOW. THE CURRENT TRACK FOR THIS LOW WILL TAKE TO FARTHER TO THE SOUTH THAN THE THE ONE COMING THROUGH LATE FRIDAY INTO SUNDAY MORNING. WITH THE LOW STAYING FARTHER SOUTH...THE AIR WILL BE MORE STABLE AND WILL NOT MENTION ANY THUNDER. ALSO TEMPERATURES WILL STAY WELL ABOVE FREEZING SO THAT ALL PRECIPITATION WILL BE IN THE FORM OF RAIN. SCHOLZ .AVIATION (18Z TAFS)... TSTMS REDEVELOPING OVER OUR WRN FA ATTM...INCLUDING OVER BWG AS DESTABILIZATION CONTS. CAPES UP TO 400 J/KG IN STRONGLY SHEARED ENVIRONMENT. EXPECT NUMEROUS STORMS OVER ALL TAFS SITES THRU ABOUT 02Z TIL FRONT PASSES WITH NUMEROUS MVFR CIGS AND ISOLD IFR VSBYS. STRONG GRADIENT WINDS WILL CONT WITH GUSTS NEAR 30 FROM THE SW...DIMINISHING SOMEWHAT TNGT AND INCREASING/VEERING TO WEST THU. AFTER STORMS THIS AFTN/EVE...EXPECT POST FRONTAL MVFR CIGS AS UPR LO TRACKS ACRS THE LOWER GREAT LAKES. DK && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED APR 11 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT (300 PM CDT) WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME MARGINALLY SEVERE GIVEN THE STRONG WINDS ALOFT AND LIMITED INSTABILITY. DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT WITH LARGE HAIL A LESSER THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS SOUTH CENTRAL INDIANA. THE THREAT FOR STORMS IS FORECAST TO MOVE EAST OF THE OUTLOOK AREA BY AROUND 9 PM EDT. OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS WILL REMAIN STRONG AND GUSTY LATE THIS AFTERNOON AND EVENING WITH GUSTS TO AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY AS LOW PRESSURE MOVES EAST ACROSS TENNESSEE. ALTHOUGH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WILL BE NORTH OF THE LOW...THE AIR WILL BECOME UNSTABLE ENOUGH THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO MONITOR THE FORECAST FOR ANY UPDATES. DK/MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 326 PM EDT WED APR 11 2007 INZ090-091-KYZ025-030-112000- FLOYD-HARRISON-JEFFERSON-MEADE- 326 PM EDT WED APR 11 2007 ...THUNDERSTORMS PRODUCING GUSTY WINDS... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS FROM CORYDON TO 7 MILES SOUTH OF BRANDENBURG...MOVING NORTHEAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...BRIEF BUT HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR VALLEY STATION BY 340 PM EDT. NEAR NEW ALBANY BY 345 PM EDT. NEAR LOUISVILLE BY 350 PM EDT. THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 28. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 402 PM EDT WED APR 11 2007 INZ078-079-092-112045- CLARK-JEFFERSON-SCOTT- 402 PM EDT WED APR 11 2007 ...PONDING OF WATER FROM SHOWERS AND THUNDERSTORMS... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND THUNDERSTORMS ALONG AND EAST OF INTERSTATE 65...MAINLY NORTH OF THE OHIO RIVER...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE SCOTTSBURG...CHARLESTOWN...MADISON...AND SURROUNDING COMMUNITIES. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 MPH ARE EXPECTED WITH THE HEAVIEST STORMS. FROM PREVIOUS RAINFALL AND CURRENT SHOWERS AND STORMS...EXPECT PONDING OF WATER ON LOCAL ROADWAYS ACROSS CLARK...SCOTT AND JEFFERSON COUNTIES IN INDIANA. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 414 PM EDT WED APR 11 2007 KYZ075>077-081-112045- ADAIR-CUMBERLAND-METCALFE-MONROE- 314 PM CDT WED APR 11 2007 ...LINE OF STRONG THUNDERSTORMS... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ACROSS WESTERN MONROE AND METCALFE COUNTIES...AND MOVING EAST-NORTHEAST AT 35 MPH. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TOMPKINSVILLE...EDMONTON...BEAUMONT...AND SURROUNDING COMMUNITIES. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM LIGHTNING BOWLING GREEN 36.97N 86.44W
04/11/2007 WARREN KY TRAINED SPOTTER
INDIVIDUAL STRUCK AND IN STABLE CONDITION AT LOCAL
HOSPITAL.
&&
LDATTIThe Louisville radar (KLVX), 41 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Light poles were blown down in Tell City. Trees were down in parts of the county.
Trees were downed.
Pine trees were snapped off. A barn door was damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19121, 19126, 19125, 19127, 19128.